Jean Louis Vanherweghem

Learn More
The use of herbal therapy has increased dramatically in past years and may lead to renal injury or various toxic insults, especially in renal patients. In most countries, herbal products are not regulated as medicines. Herbal poisoning may be secondary to the presence of undisclosed drugs or heavy metals, interaction with the pharmacokinetic profile of(More)
Addiction and abuse of antipyretic analgesics has been recognized early after the turn of this century. The incidence markedly increased and the syndrome spread over many countries in the first half of the 20th century. The syndrome and its pathology, consisting of renal papillary necrosis and tubulo-interstitial nephritis, was first described in the(More)
Review of data in very old charts sometimes brings new insights and perspectives, and suggests new hypothesis for illnesses of patients long deceased. Such applications can be made if enough information is available, e.g., autobiographical letters, skeletal remains, pictorial representations. Finally the process must be discussed in the context of the major(More)
The syndrome of dialysis-associated leukopenia and complement activation by cellulosic membranes, including the so-called "first use syndrome", is reviewed and the pathophysiology of these phenomena is discussed. Subsequently the clinical side effects of hemodialysis, including dialysis-associated hypoxemia, are discussed. The hypoxemia, according to the(More)
Sir, In the teaching point section of NDT, J.A. Kielstein et al. w1x reported on a haemothorax occurring on the seventh dialysis session after the patient was given a left internal jugular catheter for dialysis. The six preceding dialysis sessions were without problems. The haemothorax was related to a perforation of the brachiocephalic vein. In their(More)
  • 1